Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 12, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Apr 22, 2010, 6:44 PM CDT for 4 counties in Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2010, 6:44 PM CDT (23:44 UTC)
- Expired
- Apr 22, 2010, 7:18 PM CDT
- In force
- 34 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Gray County, TX, Hemphill County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364
WFUS54 KAMA 222344
TORAMA
TXC179-211-393-483-230030-
/O.NEW.KAMA.TO.W.0012.100422T2344Z-100423T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT THU APR 22 2010
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS.
SOUTHWESTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS.
NORTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS.
NORTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 730 PM CDT
* AT 642 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 8 MILES
WEST OF NEW MOBEETIE...OR ABOUT 13 MILES SOUTH OF MIAMI...MOVING
NORTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE NEW MOBEETIE AND
BRISCOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3578 10048 3574 10030 3561 10023 3542 10056
3553 10070
TIME...MOT...LOC 2344Z 222DEG 20KT 3552 10057
$$
LG3 follow-up statements
190
WWUS54 KAMA 230003
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
703 PM CDT THU APR 22 2010
TXC179-211-393-483-230030-
/O.CON.KAMA.TO.W.0012.000000T0000Z-100423T0030Z/
ROBERTS TX-HEMPHILL TX-GRAY TX-WHEELER TX-
703 PM CDT THU APR 22 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN WHEELER...NORTHEASTERN GRAY...SOUTHWESTERN HEMPHILL AND
SOUTHEASTERN ROBERTS COUNTIES...
AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A TORNADO. THIS TORNADO WAS LOCATED NEAR MOBEETIE...OR ABOUT 13
MILES SOUTHEAST OF MIAMI...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW MOBEETIE...
MOBEETIE...
BRISCOE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
HALF DOLLAR SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3578 10048 3574 10030 3561 10023 3542 10056
3553 10070
TIME...MOT...LOC 0002Z 241DEG 13KT 3554 10051
$$
LG403
WWUS54 KAMA 230010
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
710 PM CDT THU APR 22 2010
TXC179-211-393-483-230030-
/O.CON.KAMA.TO.W.0012.000000T0000Z-100423T0030Z/
ROBERTS TX-HEMPHILL TX-GRAY TX-WHEELER TX-
710 PM CDT THU APR 22 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN WHEELER...NORTHEASTERN GRAY...SOUTHWESTERN HEMPHILL AND
SOUTHEASTERN ROBERTS COUNTIES...
AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A TORNADO. THIS TORNADO WAS LOCATED NEAR NEW MOBEETIE...OR ABOUT 13
MILES SOUTHEAST OF MIAMI...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW MOBEETIE...
MOBEETIE...
BRISCOE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3578 10048 3574 10030 3561 10023 3542 10056
3553 10070
TIME...MOT...LOC 0010Z 241DEG 13KT 3555 10047
$$
LG119
WWUS54 KAMA 230018
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
718 PM CDT THU APR 22 2010
TXC179-211-393-483-230028-
/O.CAN.KAMA.TO.W.0012.000000T0000Z-100423T0030Z/
ROBERTS TX-HEMPHILL TX-GRAY TX-WHEELER TX-
718 PM CDT THU APR 22 2010
...THE TORNADO WARNING FOR NORTHWESTERN WHEELER...NORTHEASTERN
GRAY...SOUTHWESTERN HEMPHILL AND SOUTHEASTERN ROBERTS COUNTIES IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE
THUNDERSTORM HAD WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING
A TORNADO. THUS THE TORNADO WARNING HAS BEEN CANCELLED.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3578 10048 3574 10030 3561 10023 3542 10056
3553 10070
TIME...MOT...LOC 0018Z 241DEG 13KT 3556 10044
$$
LGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 5:16 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 22, 5:16 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 516 PM CDT THU APR 22 2010 .DISCUSSION... ONGOING SVR WEATHER EVENT UNFOLDING SO WILL KEEP SHORT. TOR WATCH IN EFFECT UNTIL 03Z FOR CNTRL AND ERN ZONES. SFC TROF OR VERY WEAK SEMBLANCE OF A DRYLINE SITUATED IN CNTRL TX AND OK PNHDLS THIS AFTERNOON AND IS ACTING AS PRIMARY FOCUS FOR TSTMS AT THIS TIME. HOWEVER...DO NOT BELIEVE THIS IS A TRUE W TX DEFINITION OF A DRYLINE AND BASED ON RADAR TRENDS OF PRECIP DVLPG TO THE W OF THE AXIS...AM MORE INCLINED TO CALL IT A SFC TROF OR WEAK REFLECTION OF A SEMIDRYLINE. IN ANY CASE...HAVE A TIGHT GRADIENT FOR POPS OF 30-40 WRN ZONES...TO 60 POPS ERN SECTIONS FOR TONIGHT. SPREAD MENTION OF SVR FURTHER W IN GRIDS TO BETTER ACCOUNT FOR CURRENT TRENDS FOR THIS EVENING. PACIFIC COLD FRONT TO EVENTUALLY CATCH UP WITH SFC TROF OR WEAK DRYLINE LATER TNGT AND FRIDAY...FOLLOWED BY NRN STREAM COLD FRONT ON SATURDAY. THE WIND MACHINE WILL CRANK UP ON FRIDAY AS STRONG UPPER LEVEL LOW PRESSURE SYSTEM ROLLS NEWD INTO CNTRL PLAINS STATES. ALL MODELS IN EXCELLENT AGREEMENT WITH THIS TRACK...WHICH SUGGESTS DRY SLOT INVADING THE REGION ALONG WITH WINDY CONDITIONS DUE TO TIGHT PRESSURE GRADIENT. COULD VERY WELL END UP WITH A WIND ADVISORY OVER PARTS OF WRN AND SWRN TX PNHDL FRIDAY. LATER SHIFTS MAY NEED TO CONSIDER WIND ADVISORY FRIDAY FOR THAT PART OF FCST AREA. DECIDED ON SLGT CHC POPS FOR FRI NIGHT ACROSS OK PNHDL AND NRN TX PNHDL DUE TO PSBL WRAPAROUND LIGHT PRECIP AS UPPER LOW SLIDES BY TO OUR N AND E. NEXT COLD FRONT AND ASSOCIATED NRN STREAM SHORTWAVE TROF PROGGED TO AFFECT THE PNHDLS MONDAY INTO TUESDAY. MODELS CRANK OUT SOME LIGHT PRECIP BUT HAVE OPTED TO KEEP POPS BELOW MENTIONABLE FOR NOW UNTIL FINER TIMING DETAILS ARE RESOLVED. ANOTHER WRN US UPPER LOW THEN PROGGED TO AFFECT THE AREA LATER NEXT WED INTO THURSDAY. HOWEVER...FCST TRACK SUGGESTS THIS STORM SYSTEM MAY BE MORE OF A WINDBAG ALONG WITH DRY SLOT INVASION AS OPPOSED TO THREAT OF PRECIP. SO HAVE RETAINED A DRY FCST FOR THAT TIME PERIOD AS WELL. ANDRADE && .FIRE WEATHER... NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH THE MIDDLE OF NEXT WEEK DUE TO GREENUP AND WET GROUNDS FROM RECENT PRECIPITATION. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 42 64 42 68 42 / 50 5 10 10 5 BEAVER OK 47 68 45 68 43 / 60 10 20 20 10 BOISE CITY OK 40 63 40 65 39 / 30 10 20 20 10 BORGER TX 46 66 46 69 46 / 50 10 10 10 5 BOYS RANCH TX 41 63 41 68 41 / 30 10 10 10 5 CANYON TX 41 64 41 68 41 / 40 5 10 10 5 CLARENDON TX 47 70 45 70 46 / 60 10 5 10 5 DALHART TX 40 63 40 67 39 / 30 10 20 10 10 GUYMON OK 45 67 44 67 42 / 50 10 20 20 10 HEREFORD TX 40 64 40 68 40 / 30 5 5 10 5 LIPSCOMB TX 51 70 45 69 45 / 60 10 20 20 10 PAMPA TX 45 68 45 68 45 / 60 10 10 10 5 SHAMROCK TX 51 72 46 71 46 / 60 10 10 10 5 WELLINGTON TX 51 73 47 72 47 / 60 10 10 10 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Apr 22, 2:49 PM CDT, 3 hours 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 249 PM CDT THU APR 22 2010 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 249 PM CDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE CENTRAL AND EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY ACROSS MUCH OF THE PANHANDLES AS A DRYLINE BECOMES ESTABLISHED ACROSS THE REGION. SOME THUNDERSTORMS MAY BECOME SEVERE ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES BEING THE MAIN THREATS. IN ADDITION...STRONG SOUTH AND SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THEREFORE...CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... WINDY CONDITIONS WILL OCCUR ACROSS THE SOUTHWEST TEXAS PANHANDLE ON FRIDAY...WITH SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS. A WIND ADVISORY MAY BECOME NECESSARY ON FRIDAY ACROSS THE SOUTHWEST TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING DUE TO THE THREAT OF SEVERE THUNDERSTORMS. NUTTALL
In the hours before
Local storm report, Apr 22, 5:36 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
536 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 3 E GROOM 35.20N 101.05W
04/22/2010 M2.50 INCH GRAY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000347
KJSLocal storm report, Apr 22, 5:45 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
545 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 25 W MIAMI 35.69N 101.09W
04/22/2010 E1.50 INCH ROBERTS TX TRAINED SPOTTER
HAIL STARTED AROUND 1633 CST AND LASTED FOR ABOUT 10
MINUTES.
&&
EVENT NUMBER AMA1000348
KJSLocal storm report, Apr 22, 5:56 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
556 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 W AMARILLO 35.20N 101.87W
04/22/2010 POTTER TX PUBLIC
LARGE TREE KNOCKED OVER BY THE THUNDERSTORM WINDS.
&&
EVENT NUMBER AMA1000350
KJSLocal storm report, Apr 22, 6:03 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
603 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 3 E GROOM 35.20N 101.05W
04/22/2010 E1.75 INCH GRAY TX LAW ENFORCEMENT
GROOM FIRE DEPARTMENT REPORTED THE HAIL NEAR BOYDSTON
ROAD AND WEST OF HIGHWAY 70.
&&
EVENT NUMBER AMA1000351
KJSLocal storm report, Apr 22, 6:04 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
604 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 3 SE GROOM 35.17N 101.07W
04/22/2010 E1.75 INCH DONLEY TX LAW ENFORCEMENT
GROOM FIRE DEPARTMENT REPORTED THE HAIL NEAR BOYDSTON
ROAD AND WEST OF HIGHWAY 70.
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER AMA1000351
KJSLocal storm report, Apr 22, 6:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 7 E GROOM 35.20N 100.98W
04/22/2010 E1.75 INCH GRAY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000352
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:15 PM CDT | Areal Flood Advisory | AMA | Oldham | 3 hr |
| Apr 21, 7:55 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 28 min |
| Apr 22, 3:08 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Ochiltree, Sherman | 67 min |
| Apr 22, 4:14 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree | 61 min |
| Apr 22, 4:42 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 93 min |
| Apr 22, 5:03 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Hutchinson, Moore, Potter, Randall | 57 min |
| Apr 22, 5:09 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 51 min |
| Apr 22, 5:13 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree | 62 min |
| Apr 22, 5:39 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 51 min |
| Apr 22, 5:47 PM CDT | Areal Flood Advisory | AMA | Carson, Hutchinson | 3 hr |
| Apr 22, 5:53 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 31 min |
| Apr 22, 5:58 PM CDT | Tornado Warning | AMA | Gray, Wheeler | 47 min |
| Apr 22, 6:02 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 58 min |
| Apr 22, 6:14 PM CDT | Tornado Warning | AMA | Donley, Gray | 46 min |
| Apr 22, 6:19 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 56 min |
| Apr 22, 6:22 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 53 min |
| Apr 22, 6:29 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 31 min |
| Apr 22, 6:43 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Collingsworth, Donley, Gray, Wheeler | 62 min |
| Apr 22, 6:47 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 33 min |
| Apr 22, 6:58 PM CDT | Tornado Warning | AMA | Gray, Wheeler | 47 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.